Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Mar 1, 2007, 3:54 PM EST for Kalamazoo County, Michigan. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2007, 3:54 PM EST (20:54 UTC)
- Expired
- Mar 1, 2007, 4:15 PM EST
- In force
- 21 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Kalamazoo County, MI
The radar
The Grand Rapids radar (KGRR), 65 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 12:25 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 531 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 012054
SVRGRR
MIC077-012115-
/O.NEW.KGRR.SV.W.0001.070301T2054Z-070301T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
354 PM EST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 415 PM EST
* AT 351 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES SOUTHWEST OF WESTWOOD...OR ABOUT 6 MILES
EAST OF PAW PAW...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DOUGHERTY CORNERS...WESTWOOD AND OAKWOOD BY 400 PM EST
ALAMO...NORTHWOOD AND EAST COOPER BY 405 PM EST
COOPER BY 410 PM EST
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4242 8575 4242 8547 4242 8547 4234 8553
4232 8556 4214 8569 4213 8571 4215 8576
4241 8576
$$
TJT1 follow-up statement
000
WWUS53 KGRR 012115
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
415 PM EST THU MAR 1 2007
MIC077-012125-
/O.EXP.KGRR.SV.W.0001.000000T0000Z-070301T2115Z/
KALAMAZOO MI-
415 PM EST THU MAR 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR KALAMAZOO COUNTY HAS
EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4242 8575 4242 8547 4242 8547 4234 8553
4232 8556 4214 8569 4213 8571 4215 8576
4241 8576
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 10:48 AM EST, 5 hours 6 minutes earlier.
Area forecast discussion, Mar 1, 10:48 AM EST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1048 AM EST THU MAR 1 2007 .UPDATE... HAVE SENT A QUICK UPDATE TO END THE FZRA ADVISORY ALONG THE I94 CORRIDOR. TEMPS DOWN THERE HAVE RISEN ABOVE FREEZING...WITH TEMPERATURES RANGING FROM 34 AT JACKSON TO 36 AT SOUTH HAVEN AND 37 AT BENTON HARBOR. THE I94 CORRIDOR HAD SOME SLEET AND FREEZING RAIN...BUT THIS HAS ALL TRANSITIONED OVER TO RAIN NOW WITH TEMPS ABOVE FREEZING. PRECIPITATION RATES HAVE TONED DOWN AS WELL IN THE SOUTH... WITH A BIT OF A LULL IN THE PRECIPITATION WORKING THROUGH. SYSTEM GOING DOWN ABOUT AS PLANNED...WITH VERY MINOR ICING ALONG THE I94 CORRIDOR. FURTHER NORTH TOWARD MUSKEGON...GRAND RAPIDS AND LANSING...A MIXTURE OF SNOW...SLEET AND FREEZING RAIN HAS FALLEN. THE WINTER WEATHER ADVISORY LOOKS TO HAVE WORKED OUT NICELY...AS ICING WAS MAINLY IN BETWEEN A SLIGHT GLAZING TO AROUND A TENTH OF AN INCH. TEMPERATURES EVEN THIS FAR NORTH ARE WORKING ABOVE FREEZING AND THE WINTER WEATHER ADVISORY WILL LIKELY BE ABLE TO BE DROPPED RIGHT ON TIME EARLY THIS AFTERNOON. FURTHER NORTH A WINTER STORM WARNING REMAINS IN PLACE FOR A MIX OF SNOW...SLEET AND FREEZING RAIN. THE SNOW WITH CONVECTION EMBEDDED HAS BEEN QUITE HEAVY. SNOWFALL RATES OF AN INCH OR TWO AN HOUR SEEM TO BE COMMON WITH 6 INCHES ALREADY ON THE GROUND AT HARRISON IN CLARE COUNTY. MOST REPORTS HAVE BEEN IN THE 3 TO 6 INCH RANGE. STILL EXPECT A CHANGEOVER TO SLEET AND FREEZING RAIN THROUGH THE COURSE OF THE DAY. SIGNIFICANT ICING STILL REMAINS A DISTINCT POSSIBILITY THIS AFTERNOON AS WARMER AIR SURGES IN. AN LSR WILL BE OUT SHORTLY WITH REPORTS. ANOTHER UPDATE WILL BE ISSUED TO THE FORECAST TOWARD 100 PM AS THE WINTER WEATHER ADVISORY EXPIRES. WILL TAKE A HARD LOOK AT CONVECTIVE POSSIBILITIES OVER THE COURSE OF THE NEXT HOUR OR SO TO ASSESS ANY THREAT OF SEVERE WEATHER. A SLIGHT AND MODERATE RISK FROM THE SPC IS IN PLACE ACROSS INDIANA. && .GRR WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING NORTHERN TWO ROWS OF THE CWA...ALSO INCLUDING MONTCALM AND GRATIOT THROUGH THIS EVENING. WINTER WEATHER ADVISORY ALLEGAN...BARRY...EATON...INGHAM COUNTIES NORTHWARD TO THE WARNING AREA THROUGH 100 PM. GALE WARNING ON LAKE MICHIGAN THROUGH 600 PM. && NJJ MEADE
Hazardous weather outlook, Mar 1, 1:29 PM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 129 PM EST THU MAR 1 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-021830- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 129 PM EST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SIGNIFICANT ICE STORM IS LIKELY GENERALLY NORTH OF A WHITEHALL TO SAINT JOHNS LINE...WITH UP TO A HALF INCH OF ICE ACCUMULATION. THIS WILL LIKELY RESULT IN DANGEROUS DRIVING CONDITIONS...DOWNED TREE LIMBS OR POWER LINES...AND SCATTERED POWER OUTAGES. A MIX OF SLEET AND RAIN CAN BE EXPECTED...WITH EVEN A FEW THUNDERSTORMS POSSIBLE. AROUND INTERSTATE 96...SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THIS PRECIPITATION COULD BE MIXED WITH SLEET AND FREEZING RAIN...BUT NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. FARTHER SOUTH NEAR INTERSTATE 94...THERE IS A CHANCE FOR SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL COULD ALSO RESULT IN LOCALIZED NUISANCE FLOODING. THE HEAVIEST PRECIPITATION IS EXPECTED TO END AROUND MIDNIGHT TONIGHT... THEN ANY LINGERING LIGHT PRECIPITATION WILL CHANGE OVER TO SNOW AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS SNOW SHOWERS ARE EXPECTED ON FRIDAY AND SATURDAY AS THE LOW PRESSURE AREA MOVES SLOWLY EAST WHILE WEAKENING OVER THE GREAT LAKES REGION. SNOW ACCUMULATIONS WILL BE POSSIBLE...PARTICULARLY IN THE SNOWBELT AREAS ALONG AND WEST OF HIGHWAY 131. SNOW SHOWERS WILL DIMINISH IN COVERAGE AND INTENSITY ON SUNDAY AND END BY SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED NEAR THE INTERSTATE 94 CORRIDOR THIS AFTERNOON AND EVENING. ELSEWHERE...SPOTTER ACTIVATION IS NOT EXPECTED...BUT SNOW...SLEET AND ICING REPORTS WOULD BE GREATLY APPRECIATED. YOU CAN SUBMIT THESE REPORTS AT WWW.WEATHER.GOV/GRR/SPOTTER. LMZ844>849-021830- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 129 PM EST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WAVES OF 4 FEET OR MORE AND SCATTERED THUNDERSTORMS WILL POSE A HAZARD TO SMALL CRAFT TODAY AND TONIGHT. SLEET AND FREEZING RAIN WILL OCCUR NORTH OF MUSKEGON... BEGINNING AS SNOW THIS MORNING. FREEZING RAIN WILL CHANGE TO RAIN SOUTH OF MUSKEGON BY AFTERNOON. THE STRONGEST STORMS MAY CONTAIN LARGE HAIL. THE HEAVIEST PRECIPITATION IS EXPECTED TO END AROUND MIDNIGHT TONIGHT... THEN ANY LINGERING LIGHT PRECIPITATION WILL CHANGE OVER TO SNOW AFTER MIDNIGHT. THE CAUSE OF THE ACTIVE WEATHER IS A STRONG LOW PRESSURE SYSTEM TRACKING NORTHEAST FROM THE KANSAS CITY MISSOURI AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LARGE WAVES WILL PERSIST FRIDAY THROUGH WEDNESDAY. NUMEROUS SNOW SHOWERS ARE EXPECTED ON FRIDAY AND SATURDAY. SNOW SHOWERS WILL DIMINISH IN COVERAGE AND INTENSITY ON SUNDAY AND END SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TJT
In the hours before
Local storm report, Mar 1, 11:07 AM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1107 AM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM SNOW SCOTTVILLE 43.95N 86.28W
03/01/2007 E1.0 INCH MASON MI DEPT OF HIGHWAYS
1052 AM SNOW BALDWIN 43.90N 85.85W
03/01/2007 E3.0 INCH LAKE MI DEPT OF HIGHWAYS
1052 AM SNOW REED CITY 43.87N 85.51W
03/01/2007 E5.0 INCH OSCEOLA MI DEPT OF HIGHWAYS
1052 AM SNOW CLARE 43.82N 84.76W
03/01/2007 E6.0 INCH CLARE MI DEPT OF HIGHWAYS
1052 AM SNOW MOUNT PLEASANT 43.61N 84.75W
03/01/2007 E5.0 INCH ISABELLA MI DEPT OF HIGHWAYS
1052 AM SNOW BIG RAPIDS 43.70N 85.49W
03/01/2007 E5.0 INCH MECOSTA MI DEPT OF HIGHWAYS
1052 AM SNOW STANTON 43.29N 85.08W
03/01/2007 E6.0 INCH MONTCALM MI DEPT OF HIGHWAYS
1052 AM SNOW BRECKENRIDGE 43.41N 84.48W
03/01/2007 E2.0 INCH GRATIOT MI PUBLIC
1052 AM SNOW NEWAYGO 43.42N 85.80W
03/01/2007 E6.5 INCH NEWAYGO MI DEPT OF HIGHWAYS
&&
RSUTTLESpecial weather statement, Mar 1, 2:07 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 207 PM EST THU MAR 1 2007 MIZ064-071-072-011930- ALLEGAN-KALAMAZOO-VAN BUREN- 207 PM EST THU MAR 1 2007 ...SPECIAL WEATHER STATEMENT... AT 204 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BANGOR...OR 12 MILES WEST OF PAW PAW... MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE...ALLEGAN. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST THURSDAY EVENING FOR EXTREME SOUTHWESTERN LOWER MICHIGAN. TURNAGE
Special weather statement, Mar 1, 2:35 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 235 PM EST THU MAR 1 2007 MIZ071>073-012000- CALHOUN-KALAMAZOO-VAN BUREN- 235 PM EST THU MAR 1 2007 ...SPECIAL WEATHER STATEMENT... AT 230 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTH OF MATTAWAN...OR 12 MILES EAST OF DOWAGIAC...MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE...SCHOOLCRAFT...MATTAWAN... PORTAGE...KALAMAZOO...WESTWOOD AND EASTWOOD. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST THURSDAY EVENING FOR EXTREME SOUTHWESTERN LOWER MICHIGAN. TURNAGE
Special weather statement, Mar 1, 3:31 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 331 PM EST THU MAR 1 2007 MIZ064-071-072-012100- ALLEGAN-KALAMAZOO-VAN BUREN- 331 PM EST THU MAR 1 2007 ...SPECIAL WEATHER STATEMENT... AT 330 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST WEST OF SOUTH HAVEN TO THE KALAMAZOO COUNTY LINE SOUTH OF KALAMAZOO...MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE...BANGOR...PAW PAW... MATTAWAN...PORTAGE AND VICKSBURG. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. TURNAGE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 1:25 PM EST | Winter Weather Advisory | GRR | Clinton, Ionia, Kent, Muskegon, Ottawa | 3 hr |
| Mar 1, 4:15 PM EST | Severe Thunderstorm Warning | GRR | Barry | 30 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.